MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT231216
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Location of the explant is unknown.Preliminary results are not yet available.The following investigation is ongoing: product history review.The results will be included in the final report.Per gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to: infection (e.G., aneurysm, device or access sites).
 
Event or Problem Description
On (b)(6) 2014, a patient presented with an abdominal aortic aneurysm (measured 56.5 mm) was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2022, it was reported that the patient suffered spondylodiscitis with intervertebral abscess.On (b)(6) 2022, the patient underwent conversion to open repair.On (b)(6) 2022, it was reported that the patient had expired.
 
Event or Problem Description
On (b)(6) 2014, a patient presented with an abdominal aortic aneurysm (measured 56.5 mm) was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2022, it was reported that the patient suffered spondylodiscitis with intervertebral abscess.On (b)(6) 2022, the patient underwent conversion to open repair.On (b)(6) 2022, it was reported that the patient had expired.Additional information stated that the patient expired due to persisting systemic infection originating from spondylodiscitis and endograft infection.
 
Additional Manufacturer Narrative
Updated d10 concomitant medical products: gore® excluder® aaa endoprosthesis - stent graft contralateral leg endoprosthesis (pxc121200).A review of the manufacturing and sterilization records indicated the lot met all pre-release manufacturing specifications.Engineering evaluation could not be conducted as the device was not returned.The reported complications may be the result of the patient¿s disease progression or disease symptoms, co-morbidities and conditions and surgical technique.Corrected a1: patient identifier.Corrected h6: updated health effect - clinical code to 1735 - bacterial infection.Code 1690 was inadvertently entered, but correct code should be 1735.Removed health effect - impact code to 1802 - death as it was inadvertently entered.Death is not related to the reported conversion but rather systemic infection.Add type of investigation code 4114 - device not returned.Updated investigation findings code to 213 - no device problem found.Code 3233 is no longer applicable.Updated investigation conclusions code to 4315 and 22, code 11 is no longer applicable.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14101531
Report Number2017233-2022-02861
Device Sequence Number20027891
Product Code MIH
UDI-Device Identifier00733132610525
UDI-Public00733132610525
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model NumberRMT231216
Device Catalogue NumberRMT231216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Death; Other;
Patient Age70 YR
Patient SexMale
Patient Weight112 KG
Patient RaceWhite